Volume 4, issue 1 (2000)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Notions of denseness

Greg Kuperberg

Geometry & Topology 4 (2000) 277–292

arXiv: math.MG/9908003

Abstract

The notion of a completely saturated packing [Monats. Math. 125 (1998) 127-145] is a sharper version of maximum density, and the analogous notion of a completely reduced covering is a sharper version of minimum density. We define two related notions: uniformly recurrent and weakly recurrent dense packings, and diffusively dominant packings. Every compact domain in Euclidean space has a uniformly recurrent dense packing. If the domain self-nests, such a packing is limit-equivalent to a completely saturated one. Diffusive dominance is yet sharper than complete saturation and leads to a better understanding of n–saturation.

Keywords
density, saturation, packing, covering, dominance
Mathematical Subject Classification 2000
Primary: 52C15, 52C17
Secondary: 52C20, 52C22, 52C26, 52B99
References
Forward citations
Publication
Received: 4 August 1999
Revised: 28 September 2000
Accepted: 21 September 2000
Published: 8 October 2000
Proposed: Robion Kirby
Seconded: Michael Freedman, Walter Neumann
Authors
Greg Kuperberg
Department of Mathematics
University of California
One Shields Ave
Davis
California 95616-8633
USA